Jump to content
CrazyBoards.org

Saphris eliminated (not by choice) no replacement


Recommended Posts

O.K. So I have been running on hospital samples since I got out. I have a couple days left and then I am out. 

 

I have both heard bad things about Saphris withdrawal itself as well as afraid of worse psychotic symptoms re appearing. 

 

Problem is where I am at I can't get therapy nor apparently a PDoc until public Aid kicks in (probably another month - temp card) 

 

I was written a script for Risperdal most recently, it induced mild visual hallucinations where light bulbs seemed to literally emit rays of light etc. Paranoia was heavily increased, etc .. Typicaly psychosis stuff. I also tried Seroquel and it induced very very heavy paranoia. I mean very heavy. 

 

Weird thing is when not on AP ... Short of Saphris (which does help clear thinking a LITTLE) I do not have nearly as many psychotic bouts and they tend to revolve around mood swings. So whether I am schizo affective or Rapid Cycling I will pry be determined by eventually figuring this one out ? Either way treatment is the same. 

 

My concern is running out of the meds. I do believe they were the biggest piece of the puzzle that got me out of the hospital last time. I can not fully function on them by any means but I am "more" myself and tend to be able to "cope" with the swings without turning into a miserable ball of dog shit. I give it the likeness of some ribber band substance that snaps things back shut when the swings get rough, instead of letting the psychosis kick in. And my moods swing ... A LOT. 

 

P.S. I also tried one other AP medication during my first in patient stay and it induced visual hallucinations. I think my hallucinations are due to my drug usage in the past and may be separate from my MI ??

 

Questions

---------------

1) Anyone have any advice or been through this ?

2) Anyone else run into Anti Psychotics worsening Psychotic symptoms besides me ? I think pDocs thinks I am lying.

Edited by lanry78
Link to comment
Share on other sites

Can you try the patient assistance program through the saphris manufacturer? They will give free meds to people with low or no income.

 

Saphris can be 20mg a day too. 10mg is a starting dose. Can you ask your pdoc to have it increased?

 

And you have tried so few AAP's and no AP's I gather? I'd hate to see you give up on a potentially helpful treatment for your psychotic symptoms.
 

Try this website to see what you qualify for: http://www.pparx.org/

 

Good luck and take care!

Link to comment
Share on other sites

Thanks Cheese - Good idea, I should of done that weeks ago .. But I was under the assumption I would have a treating doctor that would get me more samples and help me through the process, in the future I will be using that though. I had planned on it. Again, I "assumed" I would have a treating psych though.

 

In the mean time I am sure I will have serious issues when I come off it in a couple days.

 

I am also curious if anyone else has the same issue with AP inducing psychosis ? It is the weirdest thing ... 3/4 of the tried drugs so far. I would like to try Latuda maybe Abilify next. Again, no Doctor to help though ... 

 

P.S. Tried Clozaril I think ... Plus Seroquel .. Remoral or whatever it is .. Plus now this ... 

Edited by lanry78
Link to comment
Share on other sites

I'd try going the hospital's ER where you were treated and say you are out of the meds given and without a pdoc for another month. See if they'll give you a prescription.

 

Then I'd go thru Saphris' prescription program if you qualify.

 

In the meantime, I'd go to the pharmacy, explain the situation, and ask if they can give you a few pills to hold you over. My pharmacist has given me a few days supply when I had a prescription refill screw up. It's not uncommon. You'll probably have to pay for those, though.

 

 

Geodon made me mixed manic and mildly psychotic. Seroquel made me something - couldn't feel my body, so probably falls under psychosis.

 

A lot of AAPs give me akathisia. Latuda and Risperdal don't unless the dosage is really high. I wouldn't assume a typical antipsychotic will give you movement disorders just because they are old school. You don't know unless you try.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...